Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jul 21, 2021, 7:55 PM MDT for Cassia County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 7:55 PM MDT (01:55 UTC)
- Expired
- Jul 21, 2021, 8:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
County Cassia County, ID
The radar
The Salt Lake City radar (KMTX), 152 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 3518 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS85 KPIH 220155 SPSPIH Special Weather Statement National Weather Service Pocatello ID 755 PM MDT Wed Jul 21 2021 IDZ055-056-220245- Eastern Magic Valley ID-Southern Hills/Albion Mountains ID- 755 PM MDT Wed Jul 21 2021 ...THUNDERSTORMS SOUTH OF OAKLEY RESERVOIR ON THE UTAH BORDER MOVING NORTHEAST TOWARD THE SOUTH CARSON FIRE AND THE CITY OF ROCKS THROUGH 845 PM MDT... At 750 PM MDT, Doppler radar was tracking a thunderstorms south of the Oakley Reservoir near the Utah border, moving northeast at 10 mph. Brief moderate rain, occasional lightning, and wind gusts to 40 mph are possible with these storms as they lift northeast toward the South Carson Fire and the City of Rocks. Fire personnel working on the South Carson Fire should be prepared for strong winds gusts from the southwest and moderate rain sometime after 830 PM through 900 PM MDT. Locations impacted include... Oakley Reservoir, Oakley and City Of Rocks. LAT...LON 4199 11408 4229 11398 4214 11363 4199 11379 TIME...MOT...LOC 0150Z 209DEG 9KT 4201 11399 $$ Huston
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:23 PM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 21, 2:23 PM MDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 223 PM MDT Wed Jul 21 2021 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... A dome of high pressure centered over the 4-Corners region continues to wrap monsoon moisture into our SE Idaho forecast area with it's clockwise flow. Today, isolated t-storms have already initiated across the Central Mntns, MT border, and Cassia County/Raft River region, and these are the areas that will remain favored for activity, with perhaps a few cells escaping into the Snake Plain this eve. OVERALL, coverage looks a bit more isolated today compared to yesterday, and despite continued monsoon moisture, PWATs have eased slightly today into the 0.5" to 0.9" range per the HREF ensemble mean, which MIGHT take the edge off some of the heavy downpours and localized flood potential. Still, stronger cores will need to be monitored for small hail and heavy rain, with lightning of course a concern for new fire starts. Gusty wind potential, while not zero, is low given continued dew points in the upper 40s to mid 50s (so we've lost the ideal dry-microburst regime we normally see here in SE Idaho which would be characterized in part by very dry low-level air below 600-500mb). Thurs, one more round of afternoon/ eve t-storms is expected (with perhaps even a few isolated showers/t- storms during the AM), with the high-res CAMs suggesting slightly greater coverage again than today and HREF mean PWATs again surging to 0.8" to 1.2" for most of our CWA (well above average and potentially supporting rainfall rates in excess of 0.50" per hour). Thus, lightning and torrential rainfall/localized flash flooding/debris flows will return as the core concerns tomorrow, with hail also possible in stronger cores. Have added mention of heavy rainfall to the grids. For now we've held t-storm coverage at isolated in the forecast, but we may need to nudge to scattered for portions of the srn/ern highlands with resultant potential for a Red Flag Warning (see the FIRE WEATHER section below for more on fire wx concerns). Our pattern finally starts to change Fri as a trough crossing the nrn Rockies into the nrn Plains Thurs/Fri "flattens" the ridge and shunts monsoon moisture back to our south with more of a zonal westerly flow taking over across Idaho, setting us up for 3 days of largely dry wx lasting through the weekend. - KSmith .LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY... After a dry weekend with high temps topping out about 5-8 degrees above normal (in the upper 80s to mid 90s), models nudge the srn high pressure dome a bit further east and amplify it's ridge, putting SE Idaho back into a SW flow on the west side of the ridge and bringing monsoon moisture back northward, particularly starting Tue. High temps are also expected to nudge back toward the upper 90s Mon, and potentially Tue depending on cloud cover with a response seen in the ECMWF EFI (Extreme Forecast Index) both days. Accordingly, the 8-14 Day CPC outlook continues to favor above normal temps and above normal precip. - KSmith && .AVIATION... Isolated to scattered thunderstorms remain forecast for all of East Idaho, and have maintained VCTS at all terminals through the evening. High resolution model trends maintain showers overnight for KPIH/KIDA/KBYI/KDIJ. At this point, do not expect any of this activity to stay developed to thunderstorms overnight, but it won't be out of the question. Better chances for thunderstorm re- development exist for these sites after sunrise Thurs AM. - DMH && .FIRE WEATHER... Isolated to scattered thunderstorms remain the focus for East Idaho fire concerns today and Thursday. Red Flag Warnings continues for the central mountain zones through this evening, with isolated coverage elsewhere. Showers continue overnight mainly Snake Plain and south/east, though would not be surprised to see a lightning strike or two. Better chances for development into stronger cells occurs during the day Thursday, along with potential for locally heavy downpours. Drier air is beginning to work into the region from the west, so we're seeing isolated thunderstorms in the central mountains and Snake Plain. The dry push shift across most of the region beginning Friday, with much of the monsoonal flow pushed south and east of East Idaho. Thus expect humidities to trend drier and temperatures to trend upward...again... through the weekend into early next week. The next potential for thunderstorms across the region looks to be Tuesday, with better chances into midweek as the upper high strengthens over the central Rockies, pulling monsoonal moisture north through the Great Basin once again. - DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for IDZ475-476. &&
In the hours before
Special weather statement, Jul 21, 4:59 PM MDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Pocatello ID 459 PM MDT Wed Jul 21 2021 IDZ055-056-212345- Eastern Magic Valley ID-Southern Hills/Albion Mountains ID- 459 PM MDT Wed Jul 21 2021 ...THUNDERSTORM SOUTH OF OAKLEY ALONG THE UTAH BORDER MOVING NORTHEAST TOWARD CITY OF ROCKS THROUGH 545 PM MDT... At 454 PM MDT, Doppler radar was tracking a thunderstorm 13 miles south of the Oakley Reservoir, moving northeast at 15 mph. Brief moderate rain and wind gusts to 40 mph are possible with this storm as it moves northeast toward City of Rocks. Firefighters working the South Carson Fire should be prepared for southerly outflow wind gusts from this system through 600 PM MDT. Locations impacted include... Almo and City Of Rocks. LAT...LON 4199 11406 4224 11382 4206 11356 4199 11368 TIME...MOT...LOC 2254Z 223DEG 11KT 4197 11393 Huston
Special weather statement, Jul 21, 5:04 PM MDT, 2 hours 51 minutes before
Special Weather Statement National Weather Service Pocatello ID 504 PM MDT Wed Jul 21 2021 IDZ057>059-212345- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- Raft River Region ID- 504 PM MDT Wed Jul 21 2021 ...THUNDERSTORM SOUTHEAST OF MALTA MOVING NORTHEAST TOWARD RURAL SOUTHWEST POWER COUNTY THROUGH 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a thunderstorm 10 miles southeast of Malta, moving northeast at 20 mph. Brief heavy rain and wind gusts to 40 mph are possible with this storm as it crosses Interstate 84 near Sublett and moves northeast into rural southwest Power County through 545 PM MDT. Locations impacted include... Roy, Sweetzer Summit and Sublett Reservoir. LAT...LON 4212 11317 4224 11333 4255 11296 4234 11273 TIME...MOT...LOC 2301Z 230DEG 16KT 4225 11318 Huston
Special weather statement, Jul 21, 5:14 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Pocatello ID
514 PM MDT Wed Jul 21 2021
IDZ073-075-220000-
Wood River Foothills ID-Sun Valley Region ID-
514 PM MDT Wed Jul 21 2021
...THUNDERSTORM NORTHEAST OF FAIRFIELD MOVING NORTHEAST TOWARD
KETCHUM THROUGH 600 PM MDT...
At 512 PM MDT, Doppler radar was tracking a thunderstorm 7 miles
northeast of Fairfield, moving northeast at 30 mph.
Brief heavy rain and wind gusts to 40 mph are possible with this
storm as it moves northeast into Ketchum around 600 PM MDT.
Locations impacted include...
Hailey, Ketchum and Sun Valley.
LAT...LON 4383 11447 4368 11416 4335 11453 4340 11453
4340 11455 4343 11455 4346 11451 4348 11451
4349 11452 4349 11453 4351 11457 4352 11458
4353 11460 4356 11459 4357 11463 4360 11466
TIME...MOT...LOC 2312Z 214DEG 27KT 4340 11466
HustonSpecial weather statement, Jul 21, 5:19 PM MDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Pocatello ID 519 PM MDT Wed Jul 21 2021 IDZ054-055-057-058-220015- Eastern Magic Valley ID-Marsh and Arbon Highlands ID- Raft River Region ID-Lower Snake River Plain ID- 519 PM MDT Wed Jul 21 2021 ...THUNDERSTORM NEAR NEELEY MOVING NORTHEAST TOWARD AMERICAN FALLS THROUGH 615 PM MDT... At 516 PM MDT, Doppler radar was tracking a thunderstorm near Neeley, moving northeast along the southern periphery of Interstate 86 at 10 mph. Brief heavy rain and wind gusts to 40 mph are possible with this storm as it moves northeast toward American Falls through 615 PM MDT. Fire crews working the Lusk Fire may also experience northerly outflow winds as this system passes by to the north. Locations impacted include... American Falls, Neeley, western American Falls Reservoir, Rockland, Fort Hall Bannock Creek Lodge and Massacre Rocks. LAT...LON 4253 11291 4265 11309 4294 11282 4276 11254 TIME...MOT...LOC 2316Z 222DEG 11KT 4265 11294 Huston
Special weather statement, Jul 21, 6:31 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Pocatello ID
631 PM MDT Wed Jul 21 2021
IDZ055-056-220130-
Eastern Magic Valley ID-Southern Hills/Albion Mountains ID-
631 PM MDT Wed Jul 21 2021
...LINE OF WEAK THUNDERSTORMS DEVELOPING OVER THE MAGIC MOUNTAIN
REGION MOVING NORTH-NORTHEAST TOWARD OAKLEY AND BURLEY THROUGH 725
PM MDT...
At 625 PM MDT, Doppler radar was tracking a line of weak
thunderstorms extending from 9 miles southeast of Hazelton to 7
miles west of Oakley Reservoir to 21 miles southwest of Oakley.
This line was moving northeast at 25 mph.
Light rain, occasional lightning, and wind gusts to 30 mph are
possible with these storms as they move northeast toward Oakley and
Burley through 725 PM MDT. Fire crews working the South Carson Fire
should be prepared for northerly outflow winds through 725 PM MDT.
Locations impacted include...
Burley, Rupert, Heyburn, Oakley Reservoir, Paul and Oakley.
LAT...LON 4199 11415 4220 11413 4252 11402 4253 11399
4254 11393 4263 11393 4289 11355 4213 11378
4199 11398
TIME...MOT...LOC 0025Z 211DEG 22KT 4252 11398 4220 11408 4199 11412
HustonSpecial weather statement, Jul 21, 7:55 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 755 PM MDT Wed Jul 21 2021 IDZ055-056-220245- Eastern Magic Valley ID-Southern Hills/Albion Mountains ID- 755 PM MDT Wed Jul 21 2021 ...THUNDERSTORMS SOUTH OF OAKLEY RESERVOIR ON THE UTAH BORDER MOVING NORTHEAST TOWARD THE SOUTH CARSON FIRE AND THE CITY OF ROCKS THROUGH 845 PM MDT... At 750 PM MDT, Doppler radar was tracking a thunderstorms south of the Oakley Reservoir near the Utah border, moving northeast at 10 mph. Brief moderate rain, occasional lightning, and wind gusts to 40 mph are possible with these storms as they lift northeast toward the South Carson Fire and the City of Rocks. Fire personnel working on the South Carson Fire should be prepared for strong winds gusts from the southwest and moderate rain sometime after 830 PM through 900 PM MDT. Locations impacted include... Oakley Reservoir, Oakley and City Of Rocks. LAT...LON 4199 11408 4229 11398 4214 11363 4199 11379 TIME...MOT...LOC 0150Z 209DEG 9KT 4201 11399 Huston
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:31 PM MDT | Special Weather Statement | PIH | Cassia | 59 min |
| Jul 21, 8:10 PM MDT | Special Weather Statement | PIH | Bingham | 65 min |
| Jul 21, 9:46 PM MDT | Special Weather Statement | PIH | Bingham, Power | 59 min |
| Jul 22, 2:00 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bonneville, Butte, Caribou, Cassia and 12 more | 19 hr |
| Jul 22, 10:36 AM MDT | Special Weather Statement | PIH | Power | 39 min |
| Jul 22, 1:46 PM MDT | Special Weather Statement | PIH | Oneida | 59 min |
| Jul 22, 2:37 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 38 min |
| Jul 22, 3:07 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Jul 22, 3:11 PM MDT | Special Weather Statement | PIH | Oneida | 34 min |
| Jul 22, 3:18 PM MDT | Special Weather Statement | PIH | Bonneville | 12 min |
| Jul 22, 3:24 PM MDT | Special Weather Statement | PIH | Cassia | 36 min |
| Jul 22, 3:39 PM MDT | Special Weather Statement | PIH | Bannock | 51 min |
| Jul 22, 3:50 PM MDT | Special Weather Statement | PIH | Oneida | 55 min |
| Jul 22, 4:09 PM MDT | Special Weather Statement | PIH | Power | 51 min |
| Jul 22, 4:45 PM MDT | Special Weather Statement | PIH | Oneida, Power | 60 min |
| Jul 22, 5:07 PM MDT | Special Weather Statement | PIH | Caribou | 53 min |
| Jul 22, 5:14 PM MDT | Special Weather Statement | PIH | Franklin | 46 min |
| Jul 22, 5:47 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 88 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.